NRAS
23,170 members26,946 posts

Any advice on taking Sulfalazine

Any advice on taking Sulfalazine

Good afternoon to all , hope all is well with you all.

I am now as well as taking HYDROX been taking SulfLazine 500 mg daily and no probs up to now, this is my second week and now dose has been doubled for a week. On week three I have to treble the dose just for one week only? Then go back to 1000 mg daily onwards? my bloods are being taken fortnightly to check my liver. My liver cannot cope with MTX - I just think it's bizarre that I have to treble it just for a week? Any one else had to do this?

Many thanks for taking the time to read this.

Love and gentle hugs to you all 😘

17 Replies
oldestnewest

Man thanks for replying . I will try and call Rheumy tomorrow , as it does seem odd 1500mg for just week 3 of taking them? How are you doing on these Meds ?

Reply

Same here...well when I was taking it. I stopped after 4 months due to horrendous gastro effects.

Reply

Same as iamanelf!

Reply

Maybe your doctor wants you to triple your dose for just one week to see how your liver is responding? Your doctor may want to compare your blood results to see if your liver can handle the dose ....just my opinion.

If this is the reason, then I think you have a good rheumatologist. I'd keep him.

1 like
Reply

Hi there, as other people have said standard dose is 4 tablets a day, but starting of on one a day for first week then adding a tablet each week until full dose.

I got up to 4 a day for about 2 weeks, but started so feel a bit odd, so with doctors advice came down to 3 a day, one in the morning, 2 in the evening.

Have worked well for me, took a good few weeks for them to start, nothing spectacular, just a gradual easing of symptoms, am in remission after 6months, not had to try any other tablets.

Best if luck

2 likes
Reply

Seriously?? Remission? That's amazing! I'm so happy for you. Does this mean you still need to take these meds?

1 like
Reply

Hi, It sounds to me like Philfen is perhaps talking about medically induced remission - you stay on medication but live very much symptom free with very low disease activity. I'd settle for that!

Reply

Right?!?!? Me too! Home you're having a great day 🙂

Reply

Yes it is true, must be one of the lucky one's, I did put a post on here about it about a week or so ago, I'm able to do most of the things I use to do. Thank you as well, wishing you the best of luck with your meds. I'm currently still taking the sulphasalazine. Not seeing my Dr again till January, but assume I will still need to take the medication otherwise the nasty stuff might come back. Keeping my fingers crossed.

Reply

Wow that,s great news x

Reply

I did get up to 3 tablets a day but I started getting really bad palpitations so I took myself down to one a day. The last couple of months have been better so maybe it has helped, maybe it's a fluke but I didn't get any Castro effects even at 3 a day. Hope it works for you.

Reply

Nb I take Methotrexate injections too

Reply

I take 6 Sulfasalazine a day, the maximum dosage. Started off slow and built up. Been taking it for over 2 years. Always take after eating. The drug has done a lot to help me. Hope it does the same for you.

Reply

Thank you all for your replies . I called Rheumy nurse today but she is off sick. I have left a message and will let you know what the outcome is.

Reply

I too went into remission on sulphasalazine but had to stop the tablets after I couldn't get better from pnuemonia. I got migraines for 5 weeks after starting the tablets but after that they went away and I had no side effects. Hope they work for you!

Reply

hi i take 7 tabs of sulfasalazine daily aswell as methatexrate and benapali weekly and to be honest dont feel it does anything for me

Reply

Rheumy nurse called me back and I'm to up them weekly until I'm on 4 a day, then I'm to call again? I can only think they are looking out for how my liver reacts to it? As I'm to have blood tests fortnightly. My brother says they are using me like a Guinea pig !! And not to trust them!! I retorted I have no choice I want to prevent myself from the pain and disabilities !!! No one understands unless you have RA yourself X Thank god for this site 😇

Reply

You may also like...